Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS Northern Indiana

April 27, 2012

NWS Northern Indiana issued this small craft advisory at Apr 27, 2012, 4:41 PM EDT. It took effect at Apr 28, 2012, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 4:41 PM EDT (20:41 UTC)
In effect from
Apr 28, 2012, 5:00 AM EDT
Expired
Apr 28, 2012, 4:55 AM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WHUS73 KIWX 272041
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 PM EDT FRI APR 27 2012

LMZ043-046-280445-
/O.NEW.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 PM EDT FRI APR 27 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT
SATURDAY. 

* WINDS: EAST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATE
  TONIGHT. EAST WINDS 15 TO 25 KNOTS ON SATURDAY. 

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
301 
WHUS73 KIWX 280250
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1050 PM EDT FRI APR 27 2012

LMZ043-046-281100-
/O.CON.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1050 PM EDT FRI APR 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SATURDAY. 

* WINDS: EAST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TOWARD
  DAYBREAK. EAST WINDS 15 TO 25 KNOTS ON SATURDAY.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
006 
WHUS73 KIWX 280855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EDT SAT APR 28 2012

LMZ043-046-281000-
/O.CAN.KIWX.SC.Y.0042.120428T0900Z-120429T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 AM EDT SAT APR 28 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:30 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 27, 3:30 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT FRI APR 27 2012

.SHORT TERM...

CLOUDS WILL INCREASE ACROSS THE AREA THIS EVENING AS LOW LEVEL JET
DEVELOPS AND MOISTURE ADVECTION BEGINS. ISENTROPIC LIFT AND THETA E
ADVECTION WILL INCREASE LATE AHEAD OF MID LEVEL WARM FRONT. THIS
SHOULD ALLOW FOR AN AREA OF RAIN TO PUSH INTO SOUTHWEST CWA WELL
AFTER MIDNIGHT. LIFT AND MOISTURE LOOK SUFFICIENTLY STRONG ENOUGH TO
MAINTAIN RAIN ACROSS THE ENTIRE AREA SATURDAY MORNING DESPITE STRONG
AND DRY EASTERLY LOW LEVEL FLOW AND WEAKENING SHORT WAVE. 12Z
GUIDANCE CONTINUES TRENDS DISCUSSED YESTERDAY WITH SLOWER ARRIVAL OF
PCPN TONIGHT AS DRY LOW LEVELS INHIBIT PRECIPITATION FROM MOVING
EAST. ONCE THE STRONGER FORCING AND DEEPER MOISTURE ARRIVES LATE
SHOULD SEE THIS OVERCOME. HAVE CONTINUED TO TRIM POPS
TONIGHT...ESPECIALLY PRIOR TO 06Z AND CONFINED LIKELY POPS TO FAR
SOUTHWEST AFTER 09Z. GIVEN MODEL CONSENSUS OF QPF OVER ENTIRE AREA
WITH DEEPER LIFT HAVE INCREASED SATURDAY MORNING POPS TO CATEGORICAL
ALL AREAS. THIS FORCING MOVES TO FAR NORTHERN AREAS IN AFTERNOON AS
DRY SLOT MOVES INTO SOUTH. THIS SHOULD END MODERATE RAIN BUT RESIDUAL
LOW LEVEL MOISTURE AND WEAK LIFT WITH FGEN FORCING LIKELY TO PROLONG
LIGHT SHOWERS OR DRIZZLE THROUGH THE AFTERNOON. A SMALL CHANCE FOR
ELEVATED CONVECTION SATURDAY BUT BEST INSTABILITY ARRIVES AS DEEPER
MOISTURE EXITS THE SOUTH. CANNOT RULE OUT STRAY AFTERNOON TSRA FAR
SOUTH BUT TOO SMALL A CHANCE FOR MENTION NOW. SATURDAY NIGHT REMAINS
PROBLEMATIC AS MID LEVEL FLOW BECOMES NORTHWEST AND ANY PCPN TO OUR
NORTH WILL BE DIMINISHING BUT ALSO TRANSLATING SOUTHEAST AS WEAK
SURFACE LOW ALONG WARM FRONT TO OUR SOUTH MOVES EAST. PRIOR REMOVAL
OF ALL POPS SATURDAY EVENING A CONCERN ESPECIALLY GIVEN LATEST 12Z
FGEN FORCING AND LOW LEVEL RESIDUAL MOISTURE. MEASURABLE PCPN
CHANCES WILL BE LOW BUT CONCERNED A FEW HUNDREDTHS WILL REMAIN
POSSIBLE THROUGH 03Z IN FAR EAST WITH LIGHT SHOWERS OR MODERATE
DRIZZLE GIVEN DECREASING MOISTURE DEPTH PROFILES.

TEMPERATURES ARE NEXT ISSUE WITH EVAPORATIVE COOLING AND EASTERLY
FLOW PROVIDING SOME VERY CHILLY READINGS ON SATURDAY. NAM12 2M
TEMPS WARM INTO LOW 40S AHEAD OF PRECIPITATION EARLY SATURDAY
MORNING WITH WARM AIR ADVECTION BUT CRASH INTO UPPER 30S WITH ONSET
OF RAIN AND LITTLE RECOVERY IN AFTERNOON. WILL STAY WITH LOW 40S FOR
HIGHS PER BIAS CORRECTED BLENDS GIVEN EARLY WARMING BUT NEAR STEADY
TEMPS AFTER RAIN ARRIVES. PARTIAL CLEARING IN NORTH STILL POSSIBLE
LATE SATURDAY NIGHT WHICH COULD LEAD TO INCREASED FROST/FREEZE
THREAT IF REALIZED EARLY ENOUGH. LOW LEVEL MOISTURE PROGS SUGGEST
CLEARING WILL BE SLOWER AND SOUTHERN TWO THIRDS OF AREA MAY REMAIN
IN CLOUDS THROUGH THE NIGHT. HAVE REMOVED FROST MENTION SOUTH GIVEN
THIS SCENARIO BUT KEPT FROST AND UPPER 20S ACROSS THE NORTH THOUGH
CONFIDENCE LOW. WITH QUITE A BIT OF UNCERTAINTY YET WITH CLEARING
WILL HOLD OFF ON ANY HEADLINES WITH THIS PACKAGE.

&&

.LONG TERM... /SUNDAY THROUGH FRIDAY/

WARMER AND POTENTIALLY WET PATTERN IN STORE FOR MUCH OF THE LONG
TERM PERIOD AS FRONTAL BOUNDARY AND SERIES OF WAVES MOVES ACROSS THE
LOWER GREAT LAKES.

UPPER LEVEL RIDGE AXIS WILL SHIFT ACROSS THE FORECAST AREA ON
SUNDAY...GIVING THE LAST FULLY DRY DAY. TEMPS WILL BE A GOOD 10
DEGREES OR MORE WARMER THAN SATURDAY GIVEN MORE IN THE WAY OF
SUNSHINE AND ONSET OF WAA.

SOME CHANGES MADE TO WX/POP TRENDS FOR SUNDAY NIGHT INTO MONDAY.
MODEL SOLUTIONS ALL OVER THE PLACE WITH WARM FRONT PROXIMITY TO THE
FORECAST AREA...TIMING OF WAVES...AND PERSISTENCE OF LL DRY AIR
MASS. SOLUTIONS RANGE FROM DRY WEATHER THROUGH MONDAY MORNING /NAM/
TO RAIN AND THUNDERSTORMS IN W AREAS...OVERSPREADING THE AREA LATE
SUNDAY NIGHT INTO MONDAY. WHILE I HAVE CONCERNS THAT ALL THE MODELS
MAY BE TOO AGGRESSIVE ON MSTR RETURN AND STRENGTH OF DRY AIR...WILL
INTRODUCE SLGT CHC/CHC POPS LATE SUNDAY NIGHT INTO MONDAY. WITH
ANTICIPATED INCREASE IN CLOUD COVER...HAVE REMOVED MENTION OF
FROST IN FAR NE AREAS.

LOCATION OF THE FRONT IN THE MONDAY NIGHT THROUGH THURSDAY NIGHT
TIME FRAME WILL BE HIGHLY DEPENDENT ON SERIES OF WAVES AND
SUBSEQUENT PRECIP GENERATED BY EACH. WILL MAINTAIN MID RANGE CHC
POPS FOR THE TIME BEING...WITH ENTIRE PERIOD NOT A WASH OUT. WHILE
TRENDS FOR TEMPS HAS BEEN UPWARD...WITH VALUES WELL INTO THE 70S
AND CLOSE TO 80...THESE WILL ALSO BE SUBJECT TO
CHANGE...ESPECIALLY THROUGH WEDS BEFORE SIGNALS INDICATE WARM
FRONT SHOULD BE WELL NORTH OF THE AREA AND WARM SECTOR CONVECTION
WILL BE IN STORE.

MODELS TENDING TO LEAN TOWARDS COLD FRONT FINALLY SOMETIME IN THE
FRI/FRI NGT TIME FRAME. CHC POPS ADDED IN...BUT KEPT LOWER KEY WITH
CONCERNS ON TIMING OF FRONT.

&&

.AVIATION...

VFR CONDITIONS TO START THIS PERIOD BUT CONDITIONS WILL BEGIN TO
DETERIORATE TOWARD 12Z SATURDAY AND CONTINUE DOWNHILL THROUGH THE
DAY. WINDS THIS AFTERNOON VARIABLE WITH SURFACE HIGH OVER THE AREA.
WEAK LAKE BREEZE NEAR KSBN SO VARIABLE WINDS EXPECTED WITH THINKING
THAT SYNOPTIC WINDS WILL BE JUST STRONG ENOUGH TO INFLUENCE TAF SITE
WITH EASTERLY COMPONENT VERSUS A MORE WESTERLY COMPONENT JUST TO
NORTHWEST OF AIRPORT. FORTUNATELY WINDS SHOULD BE 10 KNOTS OR LESS.
OTHERWISE FOCUS IS ON INCREASING RAIN CHANCES TOWARD DAYBREAK WITH
MVFR VIS EXPECTED AFTER 12Z. LOW LEVELS INITIALLY DRY SO BELIEVE IT
WILL TAKE SOME TIME IN MORNING TO SATURATE BEFORE LOWER CIGS MOVE IN
MID TO LATE MORNING. OUTLOOK INTO AFTERNOON IS FOR MVFR AND POSSIBLE
IFR CIGS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...FISHER
AVIATION...LASHLEY
Hazardous weather outlook, Apr 27, 5:16 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 AM EDT FRI APR 27 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
516 AM EDT FRI APR 27 2012 /416 AM CDT FRI APR 27 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST IS POSSIBLE LATE SATURDAY NIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
516 AM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS TO SMALL CRAFT CONTINUE THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.